MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD CR ILOK FEM-RT 65; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD CR ILOK FEM-RT 65; PROSTHESIS, KNEE
Model Number 183008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Hematoma (1884); Pain (1994); Swelling/ Edema (4577)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a clinical study that a patient underwent an initial right total knee arthroplasty.Subsequently, eighteen days post-implantation, the patient presented with swelling and a hematoma, a baker's cyst, and pain.The patient was prescribed medication to alleviate symptoms.Due diligence is in progress for this event; to date no further information has been provided and the final patient outcome is unknown.
 
Additional Manufacturer Narrative
(b)(4).Medical product: vngd ant stblzd brg 12x71: catalog#189062, lot#027880; polished finned tib tray 71mm: catalog#141253, lot#2022020964.Report source: foreign: germany.Multiple mdr reports have been filed for this event.Please see associated report: 0001825034-2022-02156.The product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h6; h10.Visual and dimensional evaluations of the product could not be performed as the product remains implanted.Device history record review will not be performed as the reported event was determined to be unrelated to the implanted zimmer biomet device.Investigation results concluded that the reported event was due to non-device related factors.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbidities, and perioperative management.Popliteal cyst (baker's cyst) is a common complication post knee replacement but can also be caused by other problems such as arthritis.Popliteal cysts are formed from excessive synovial fluid produced postoperative that causes the fluid to collect in a lump at the back of the knee.This varies in size and can cause pressure at the back of the knee, pain with bending or extending the joint, tightness and limited rom.Medical intervention of draining the cyst, therapy, medication, or any combination can be used to resolve the cyst.The complaint indicated the patient developed a post-operative complication of popliteal cyst, requiring medical treatment.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure or trauma and can predispose the patient to infection.The development of a postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.Most hematomas resolve on their own, without surgical intervention, while some do not.Larger hematomas may need to be surgically evacuated or need additional medication in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : see h10 narrative.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
VANGUARD CR ILOK FEM-RT 65
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15438277
Report Number0001825034-2022-02155
Device Sequence Number14914224
Product Code JWH
UDI-Device Identifier00880304270404
UDI-Public(01)00880304270404(17)320119(10)J7184508
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number183008
Device Catalogue Number183008
Device Lot NumberJ7184508
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose